Painlevé IV asymptotics for orthogonal polynomials with respect to a modified laguerre weight

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

17 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)29-83
Journal / PublicationStudies in Applied Mathematics
Volume122
Issue number1
Publication statusPublished - Jan 2009
Externally publishedYes

Abstract

We study polynomials that are orthogonal with respect to the modified Laguerre weight z-n+νe-Nz(z - 1)2b, in the limit where n, N → ∞ with N/n → 1 and ν is a fixed number in. With the effect of the factor (z - 1)2b, the local parametrix near the critical point z = 1 can be constructed in terms of Ψ functions associated with the Painlevé IV equation. We show that the asymptotics of the recurrence coefficients of orthogonal polynomials can be described in terms of specified solution of the Painlevé IV equation in the double scaling limit. Our method is based on the Deift/Zhou steepest decent analysis of the Riemann-Hilbert problem associated with orthogonal polynomials. © 2009 by the Massachusetts Institute of Technology.